Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

On mathematical models with unknown nonlinear convection coefficients in one-phase heat transform processes

Science Research Computer Center, Moscow State University, Moscow 119992, Russia

Topical Section: Mathematical modeling

In this work, one-phase models for restoration of unknown temperature-dependent convection coefficients are considered by using the final observation of the temperature distribution and the phase boundary position. The proposed approach allows one to obtain sufficient conditions of unique identification of such coefficients in a class of smooth functions. Sets of admissible solutions preserving the uniqueness property are indicated. The considered mathematical models allow one to take into account the dependence of thermophysical characteristics upon the temperature. The work is connected with theoretical investigation of inverse Stefan problems for a parabolic equation with unknown coefficients. Such problems essentially differ from Stefan problems in the direct statements, where all the input data are given.
  Article Metrics


1. A. N. Tikhonov and V. Y. Arsenin, Solutions of Ill-Posed Problems, Washington, D.C.: V.H.Winston & Sons, 1977.

2. N. Zabaras and Y. Ruan, A deforming finite element method analysis of inverse Stefan problem, Int. J. Numer. Meth. Eng., 28 (1989), 295-313.    

3. Y. Rabin and A. Shitzer, Combined solution of the inverse Stefan problem for successive freezingthawing in nonideal biological tissues, J. Biomech. Eng-T ASME, 119 (1997), 146-152.

4. A. El. Badia and F. Moutazaim, A one-phase inverse Stefan problem, Inverse Probl., 15 (1999), 1507-1522.    

5. C. Carthel and H.-W. Engl, Identification of heat transfer functions in continuous casting of steel by regularization, J. Inverse Ill-Pose P., 8 (2000), 677-693.

6. B. Furenes and B. Lie, Solidification and control of a liquid metal column, Simul. Model. Pract. Th., 14 (2006), 1112-1120.

7. D. Slota, Homotopy perturbation method for solving the two-phase inverse Stefan problem, Numer. Heat Tr. A-Appl., 59 (2011), 755-768.    

8. B. Johansson, D. Lesnic and T. Reeve, A method of fundamental solutions for the one-dimensional inverse Stefan problem, Appl. Math. Model., 35 (2011), 4367-4378.    

9. N. N. Salva and D. A. Tarzia, Simultaneous determination of unknown coefficients through a phasechange process with temperature-dependent thermal conductivity, JP J. Heat Mass Transfer, 5 (2011), 11-39.

10.J. A. Rad, K. Rashedi, K. Parand, et al. The meshfree strong form methods for solving onedimensional inverse Cauchy-Stefan problem, Engineering with Computers, 33 (2017), 547-571.

11.L. Levin, M. A. Semin, O. S. Parshakov, et al. Method for solving inverse Stefan problem to control ice wall state during shaft excavation, Perm. J. Petroleum and Mining Engineering, 16 (2017), 255-267.

12.G. M. M. Reddy, M. Vynnycky and J. A. Cuminato, On efficient reconstruction of boundary data with optimal placement of the source points in MFS: application to inverse Stefan problems, Inverse Probl. Sci. En., 26 (2018), 1249-1279.

13.A. Boumenir, V. K. Tuan and N. Hoang, The recovery of a parabolic equation from measurements at a single point, Evol. Equ. Control The., 7 (2018), 197-216.

14.N. L. Gol'dman, Inverse Stefan Problems, Dordrecht: Kluwer Academic, 1997.

15.N. L. Gol'dman, Properties of solutions of the inverse Stefan problem, Differ. Equations, 39 (2003), 66-72.    

16.N. L. Gol'dman, One-phase inverse Stefan problems with unknown nonlinear sources, Differ. Equations, 49 (2013), 680-687.

17.N. L. Gol'dman, Investigation of mathematical models of one-phase Stefan problems with unknown nonlinear coefficients, Eurasian Mathematical Journal, 8 (2017), 48-59.

18.N. L. Gol'dman, Properties of solutions of parabolic equations with unknown coefficients, Differ. Equations, 47 (2011), 60-68.

19.O. A. Ladyzhenskaya, V. A. Solonnikov and N. N. Ural'tseva, Linear and Quasilinear Equations of Parabolic Type, American Mathematical Soc., 1968.

20.M. Lees and M. H. Protter, Unique continuation for parabolic differential equations and inequalities, Duke Math. J., 28 (1961), 369-383.

21.A. Friedman, Partial Differential Equations of Parabolic Type, New York: Prentice Hall, Englewood Cliffs, 1964.

22.M. Turkyilmazoglu, Stefan problems for moving phase change materials and multiple solutions, Int. J. Therm. Sci., 126 (2018), 67-73.

© 2019 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Article outline

Show full outline
Copyright © AIMS Press All Rights Reserved